Dimensionless perturbative theory of electron-beam propagation in the emittance-dominated regime

G. Dattoli, G. Giubileo, L. Mezi, C. Ronsivalle, A. Torre

Research output: Contribution to journalArticle


In this paper we perform a charged-beam evolution analytical calculation by a perturbative analysis of the single-particle equation of motion. The model takes into account the correction induced by the space charge effect in the emittance-dominated regime. The goal is that of avoiding numerical treatment of the envelope equation providing dimensionless analytical expressions for the envelope and the divergence as a function of the propagation coordinate. The introduction of higher-order perturbative terms has been found not necessary at least within the range of the values considered in the paper. To check the validity of the method, a comparison has been made with the Kapchinskij-Vladimirskij model. © 1992 Società Italiana di Fisica.
Original languageEnglish
Pages (from-to)1119 - 1125
Number of pages7
JournalNuovo Cimento della Societa Italiana di Fisica B
Issue number10
Publication statusPublished - Oct 1992
Externally publishedYes


All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this